Children's Cold Syrup Recalled Due To Incorrect Dosage Cups


Tuesday, January 12th 2016, 9:08 am
By: News 9


You might want to take a look in your medicine cabinet. Two flavors of children's liquid cold medicines are being recalled.

The products are sold nationwide, and they could cause an accidental overdose. In this case it's the measuring cup that could get you into trouble.

CVS, Dollar General, Rite-Aid, and Kroger are among the nine stores recalling this Grape and Cherry flavored medicine. The product is sold under a variety of names, but it's the dosage cups causing the issue.

The cups, designed by the company Perrigo, have incorrect markings that could cause an overdose. Watch out for products that include the drug guaifenesin DM with expiration dates of March 2017.

An overdose of the drug can cause symptoms including hyper excitability, hallucinations, irregular heartbeat, seizures and even death. Taking the syrup regularly over several days at the incorrect dose could have a cumulative effect.

The company says no reports related to overdose have been received to date. Small children are most at risk to suffer the side effects.

For more information on the recall, call Perrigo's consumer line at 1-888-345-0479.